MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the repositionable clip could not be released.The customer reported several attempts were made but the mechanism seemed damaged.The customer reported when trying to release the clip, it did not make the characteristic sound and got stuck in the sheath.The device with the clip stuck in it was removed from patient and another clip from the same lot was used to complete the procedure.The customer reported the issue occurred during a therapeutic colonoscopy and the issue caused no delay to procedure.The patient was under sedation and no extension of procedure occurred.No adverse effects to patient reported.
 
Additional Manufacturer Narrative
No device has been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
Corrected fields: b5, d4- lot number.Updated fields: d9, g6, h6- type of investigation.
 
Event or Problem Description
This report is related to linked patient identifier c23455374.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Please see updates to b5.The device was returned and evaluated and found the clip had detached from the distal portion.The hook was able to extend from the distal end of the coil sheath when the slider was fully pushed.No deformation was observed in the connecting portion of the hook.The limiter in the control section of the clipping device was broken.The coil sheath was observed within specifications.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the likely cause of the reported event is due to the following: 1.When pulling the slider, the operation wire, the hook and the clip arms are linked together, and they are pulled together in the proximal direction.This motion closes the clip arms.2.When the slider is further pulled after closing the clip arms, the protrusions of the clip arms will move to the outside of the clip pipe.Once it happens, the small protrusions of the clip arms will be fix to the edge of the clip pipe.As a result, the clip cannot be opened or closed.(see fig.5) the clip can be opened and closed by operating the slider to a position where the small protrusions of the clip arms do not come out of the clip pipe.3.When the slider is further pulled after the clip does not open or close, the limiter located in the slider breaks with the noise of snapping.4.After the limiter breaks, the joint between the hook and the clip arms will be unhooked by moving the slider forward.As a result, the clip will be released from the product.The event can be detected and prevented by following the instructions for use (ifu) which state: operation of this instrument is based on the assumption that open surgery is possible as an emergency measure if the clip cannot be detached from the instrument or if any other unexpected circumstance takes place.In this case, refer to chapter 14, ¿emergency treatment¿.·do not withdraw the instrument forcibly or change the angulation of the endoscope when the clip is grasping the tissue and is not released.Doing so may tear tissue inside the body cavity, resulting in patient injury, such as perforation, bleeding, or mucous membrane damage.Do not angulate the bending section of the endoscope or withdraw the instrument from the endoscope while the clip is grasping the tissue before being released.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.¿do not try to forcibly withdraw the instrument from the endoscope if the clip cannot be detached from the instrument.Forcibly withdrawing the instrument could cause patient injury such as perforation, bleeding, or mucous membrane damage.Should the slightest irregularity and/or breakage of the parts be suspected, withdraw the instrument from the endoscope immediately according to the steps of ¿withdrawing the instrument from the endoscope¿ on page 10.Otherwise, perforation, bleeding, or mucous membrane damage may result.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The territory manager (tm) was able to obtain from the end-user the clip could not be detached.The (hx) clip was observed to be in a ¿straight¿ shape when coming out of the biopsy valve of the endoscope.No further information was able to be obtained.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18193875
Report Number9614641-2023-01770
Device Sequence Number7790701
Product Code PKL
UDI-Device Identifier04953170345180
UDI-Public04953170345180
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number36K 12
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2023
Supplement Date Received by Manufacturer11/24/2023
02/09/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date12/04/2023
02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown